My dermatologist prescribed Tazorac (Gold, 0.1%) for mild lines & undereye crepe'iness. I was told to use it once a week for a month, just under the eyes, & slowly progress down to once every 4 days (& more if it was tolerated). To be used at night & a good sunblock during the day. The cream has twice now caused, what seem to be, permanent wrinkles under my eyes. I'm devastated. She says this is not possible but the wrinkles are there & not going anywhere. I'm moisturising well. Any advice?
Tazorac (Retin-A) Caused Wrinkles Under my Eyes
Doctor Answers 2
Tazorac under the eyes
The concept of using a retinoid under the eyes is a good one but you may need a less potent product to start. Ask your dermatologist for something milder. You can keep the tazorac for now and potentially use it when your skin is more tolerant of retinoids.
Have a question? Ask a doctor
Tazorac does not cause wrinkles but can irritate sensitive skin
Tazorac is one of the most potent topical retinoids out on the market. Retinoids increase epidermal cell turnover and collagen production in the dermis, essentially driving your skin to improve to a more youthful state.
Tazorac can be very irritating, especially around the eyes, so it wouldn't surprise me if you have a dermatitis on your eyelids that is causing some swelling or wrinkling of the skin. That should go away with treatment of the dermatitis.
Either speak to your dermatologist about it or just try some small amounts of petroleum jelly gently applied to the eyelids at nighttime. Make sure you are cleansing with a gentle cleanser and nothing that abrades the skin: no washcloths or buffpuffs or spongies or anything other than mild cleanser and lukewarm water. And use a sunscreen in the morning.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.